What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 2, 5:38 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 2, 5:38 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
638 AM EDT Tue Apr 2 2024
.SYNOPSIS...
A strong low pressure system moving through the Ohio Valley
will result in occasional thunderstorms today into this evening.
Some severe storms will be possible, especially later this
afternoon into early evening. A cold front will move through the
region tonight, leading to much cooler temperatures through the
end of the workweek, along with occasional chances for showers.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Scattered showers and a few thunderstorms are continuing across
mainly our northern areas early this morning with more
widespread and organized convection stretching from Missouri
across central Illinois into western Indiana. The last few runs
of the HRRR continue to suggest these storms will work east
along the instability gradient and overspread our area through
daybreak. It also looks like there could be a more enhanced
line of convection along the southern edge of this activity that
will feed into the better instability across our far south.
This could lead to a chance of a few strong to severe storms
across our southwest/south through mid morning with damaging
wind being the main threat, although a brief spin up tornado
cannot be ruled out. Meanwhile, across our north, heavy rain and
potential flooding issues will be more of a concern this
morning as the showers and thunderstorms continue to train
across that area. This morning's activity should work off to our
east through mid morning, possibly leading to a lull in pcpn
from late morning into early afternoon.
There is some uncertainty with exactly how this morning's
activity will affect how things play out for this afternoon.
However, with the strengthening surface low lifting northeast
across Illinois through this afternoon, the boundary currently
along the Ohio River should begin to lift northward across our
area as a warm front through the day, allowing for our area to
get into the warm sector, with surface based capes in the
1000-1500 J/KG range developing through the afternoon.
Impressive deep layer shear of 60-80 knots will be present
across the region, coupled with strong 0-1 km and 0-3 km shear,
leading to the potential for supercell development from mid to
late afternoon, with activity then continuing into early
evening. All severe weather types will be possible this
afternoon into early evening, including the potential for a few
stronger tornadoes.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Some storms will likely linger into this evening before
tapering off from the west with the passage of the cold front.
A digging upper level low will drop quickly down across the
upper Midwest tonight and then pivot into the southern Great
Lakes region through the day on Wednesday. This will usher in a
much colder airmass with highs on Wednesday mostly in the mid
40s. Strengthening low level lapse rates and weak instabilities
will develop through the afternoon. This will lead to widespread
shower development from late morning and through the afternoon,
with perhaps even a few embedded thunderstorms.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The upper level low will rotate slowly east across the upper
Ohio Valley Wednesday night through Thursday, leading to a
continuation of fairly widespread rain/snow showers. The upper
level low will shift off to New England on Friday, but with
a trough axis hanging back into the upper Ohio Valley, will
allow for chance pops to linger across our eastern areas into
Friday. Temperatures will remain unseasonably cold with
daytime highs only in the 40s Thursday and Friday.
Mid level ridging will shift east across the region through the
weekend, leading to drier conditions and a gradual warming
trend. Highs on Saturday will be in the upper 40s to lower 50s
with highs on Sunday in the mid 50s to lower 60s. There are
some suggestions that another upper level low will approach
from the west on Monday. This could lead to increasing clouds on
Monday and even a chance for a few showers. Highs on Monday
will be in the low to mid 60s.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Showers and thunderstorms will push east across the region
through late morning. This will lead to MVFR to locally IFR
conditions for the first few hours of the TAF period. We should
then see a brief lull in the pcpn heading into early afternoon.
However, scattered thunderstorms will redevelop by mid
afternoon and continue into early evening. MVFR to locally IFR
conditions will be possible with these storms, along with the
potential for some hail and gusty winds. Pcpn chances will
taper off heading into tonight as a cold front moves through
the region. MVFR cigs will persist through the night. Scattered
rain and snow showers will develop later Wednesday morning as an
upper level low pressure moves into the Ohio Valley.
OUTLOOK...MVFR/IFR ceilings and visibility and wind gusts at or
above 25 kt likely Wednesday into Wednesday night. MVFR ceilings
may persist from Thursday into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through this evening for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...Flood Watch through this evening for KYZ089>100.
IN...Flood Watch through this evening for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGLHazardous weather outlook, Apr 2, 4:11 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
511 AM EDT Tue Apr 2 2024
INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-031000-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
511 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Showers and thunderstorms will move across the area this morning. A
few severe storms will be possible. Damaging wind and large hail will
be the main severe weather threat, although a tornado cannot be
ruled out.
Additional showers and thunderstorms will develop late this
afternoon and into this evening. Some severe storms can be expected
between 3 PM and 10 PM with the potential for all weather hazards.
Damaging winds, large hail, and several tornadoes, some strong or
intense, will be possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and evening.
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-031000-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Ross-Hocking-
511 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for east central Indiana, central
Ohio, south central Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Occasional showers and thunderstorms are expected today through this
evening. Some severe storms can be expected between 3 PM and 10 PM
with the potential for all weather hazards. Damaging winds, large
hail, and several tornadoes, some strong or intense, will be
possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and evening.
In the hours before
Special weather statement, Apr 2, 5:23 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
623 AM EDT Tue Apr 2 2024
OHZ053-054-062-063-021100-
Fayette OH-Madison OH-Clark OH-Greene OH-
623 AM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FAYETTE...
SOUTHEASTERN CLARK...EASTERN GREENE AND MADISON COUNTIES THROUGH 700
AM EDT...
At 623 AM EDT, a strong thunderstorm was located over Cedarville,
moving east at 50 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Springfield, London, Jefferson, West Jefferson, Cedarville,
Jamestown, Mount Sterling, South Charleston, Jeffersonville,
Bloomingburg, Wilberforce, Harmony, Lisbon, New Jasper, Brighton,
Lafayette, South Vienna, South Solon, Midway, and Clifton.
This includes the following Interstates...
I-70 in Ohio between mile markers 52 and 78.
I-71 in Ohio between mile markers 64 and 87.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3960 8391 3993 8386 3996 8325 3960 8326
TIME...MOT...LOC 1023Z 266DEG 44KT 3977 8381
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Apr 2, 5:48 AM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
648 AM EDT Tue Apr 2 2024
OHZ054-055-063-064-021130-
Fayette OH-Madison OH-Franklin OH-Pickaway OH-
648 AM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN FRANKLIN...
NORTHEASTERN FAYETTE...NORTHWESTERN PICKAWAY AND SOUTHEASTERN MADISON
COUNTIES THROUGH 730 AM EDT...
At 648 AM EDT, a strong thunderstorm was located 7 miles south of
London, moving east at 50 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbus, Grove City, Upper Arlington, Gahanna, Hilliard, Bexley,
London, Jefferson, Groveport, West Jefferson, Ashville, Mount
Sterling, South Bloomfield, Ohio State University, Lake Darby,
Whitehall, Grandview Heights, Obetz, Commercial Point, and Fox.
This includes the following Interstates...
I-70 in Ohio between mile markers 76 and 108.
I-71 in Ohio between mile markers 75 and 113.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3962 8347 3997 8343 4005 8284 3965 8287
TIME...MOT...LOC 1048Z 266DEG 43KT 3979 8344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosLocal storm report, Apr 2, 6:00 AM EST, 2 hours before
Preliminary Local Storm Report
National Weather Service Wilmington OH
700 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM Flood Lakeview 40.49N 83.92W
04/02/2024 Logan OH Trained Spotter
Slow-moving water 6 to 8 inches deep in
Lakeview.
&&
NWSSpecial weather statement, Apr 2, 6:20 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
720 AM EDT Tue Apr 2 2024
OHZ046-055-056-064-065-021200-
Licking OH-Fairfield OH-Delaware OH-Franklin OH-Pickaway OH-
720 AM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN FRANKLIN...
FAIRFIELD...NORTHERN PICKAWAY...SOUTHEASTERN DELAWARE AND LICKING
COUNTIES THROUGH 800 AM EDT...
At 720 AM EDT, a strong thunderstorm was located over Pickerington,
moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbus, Newark, Lancaster, Reynoldsburg, Gahanna, Pickerington,
Bexley, Heath, Granville, Pataskala, Canal Winchester, Groveport,
Johnstown, Ashville, Baltimore, Buckeye Lake, Hebron, Utica, South
Bloomfield, and Bremen.
This includes I-70 in Ohio between mile markers 104 and 142, and near
mile marker 144.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3975 8240 3974 8237
3968 8237 3963 8315 4023 8275 4027 8257
4027 8248 4025 8248 4024 8218
TIME...MOT...LOC 1120Z 252DEG 45KT 3990 8281
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BinauLocal storm report, Apr 2, 6:26 AM EST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
726 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM Tstm Wnd Dmg 2 NNE Crystal Lakes 39.91N 84.00W
04/02/2024 Clark OH Public
Small Bradford Pear blown down. Time
estimated from radar data.
&&
NWSSpecial weather statement, Apr 2, 7:00 AM EST, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
800 AM EDT Tue Apr 2 2024
KYZ095>099-OHZ078>082-021245-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-Grant KY-Pike OH-
Clermont OH-Highland OH-Adams OH-Brown OH-
800 AM EDT Tue Apr 2 2024
...STRONG THUNDERSTORMS ALONG THE OHIO RIVER IN SOUTHERN OHIO AND
NORTHERN KENTUCKY THROUGH 845 AM EDT...
At 758 AM EDT, strong thunderstorms were located along a line
extending from Mount Orab to near Falmouth, moving east at 50 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maysville, Georgetown, Falmouth, Mount Orab, Ripley, Augusta,
Winchester, Sardinia, Seaman, Felicity, Brooksville, Belfast, Kincaid
Springs, Morgan, Emerald, Decatur, Russellville, Hamersville,
Mowrystown, and Dover.
This includes I-75 in Kentucky near mile marker 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until noon EDT for northern
Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3852 8461 3909 8391 3915 8319 3856 8402
3855 8416 3856 8417 3855 8421 3856 8422
3857 8420 3858 8421 3856 8441 3854 8442
3853 8445 3854 8447 3853 8448
TIME...MOT...LOC 1158Z 258DEG 42KT 3904 8391 3866 8443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Binau